Article Text

Download PDFPDF
Takotsubo cardiomyopathy associated with dydrogesterone use
  1. Adam Ioannou
  1. Royal Free London NHS Foundation Trust, London, UK
  1. Correspondence to Dr Adam Ioannou; adamioannou14{at}gmail.com

Abstract

Takotsubo cardiomyopathy is characterised by left ventricular apical ballooning, in the absence of coronary artery disease, and classically occurs at times of intense stress. Due to the striking preponderance of Takotsubo cardiomyopathy occurring in postmenopausal women, it has been postulated that female sex hormones may also be implicated in its pathogenesis. This case report describes the first case of Takotsubo cardiomyopathy associated with the initiation of dydrogesterone (a synthetic retroprogesterone) in a premenopausal woman.

  • cardiovascular medicine
  • heart failure
  • drugs and medicines
  • obstetrics
  • gynaecology and fertility

Statistics from Altmetric.com

Footnotes

  • Contributors AI wrote the case report.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.